MAUDE Adverse Event Report: BAXTER HEALTHCARE CORPORATION HOMECHOICE CLARIA; SYSTEM, PERITONEAL, AUTOMATIC DELIVERY

BAXTER HEALTHCARE CORPORATION HOMECHOICE CLARIA; SYSTEM, PERITONEAL, AUTOMATIC DELIVERY
Catalog Number 5C6M40
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Dyspnea (1816); Abdominal Distention (2601)
Date of Event 10/26/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
G1: device manufacturer postal code: 738750.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported an automated peritoneal dialysis patient experienced bloating difficulty breathing during dwell 1 of 4.The patient was connected to the homechoice claria device at the time of the events.Renal therapy services (rts) assisted the patient to perform a manual drain.The total volume reported was 12,000ml.Rts advised the patient to contact the pd nurse to inform them of their symptoms and that they missed pd therapy.Rts initiated a swap of the device and continuous ambulatory peritoneal dialysis was discussed.There was no report of a medical intervention associated with this event.No additional information is available.
 
Additional Manufacturer Narrative
The device was not received for evaluation; therefore, a device analysis could not be completed; however, the sharesource log files associated with the homechoice claria were reviewed.A review of the most recent therapy initiated on the date of the reported event showed the device programming revealed the programmed total uf (400ml) was set too low for the most recent therapies.Per the claria clinician guide, the programmed total uf should be based on an average of the nightly uf from the past seven consecutive therapies for a specific program.The log data of the showed the patient¿s average uf was approximately 1900ml.Based on the device log analysis, the direct cause was determined to be the programmed total uf being set too low (use error).Should additional relevant information become available, a supplemental report will be submitted.

Brand Name
HOMECHOICE CLARIA
Common Device Name
SYSTEM, PERITONEAL, AUTOMATIC DELIVERY
Manufacturer (Section D)
BAXTER HEALTHCARE CORPORATION
deerfield IL
Manufacturer (Section G)
BAXTER HEALTHCARE - SINGAPORE
2 woodlands industrial park d
street 2
singapore
SN  
Manufacturer Contact
25212 w. illinois route 120
round lake, IL 60073
2242702068
MDR Report Key20734368
Report Number1416980-2024-06655
Device Sequence Number21122458
Product Code FKX
UDI-Device Identifier00085412676463
UDI-Public(01)00085412676463(11)230814
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K201867
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number5C6M40
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2024
Supplement Date Received by Manufacturer12/18/2024
Initial Report FDA Received Date11/20/2024
Supplement Report FDA Received Date12/20/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale